The cough is a somewhat common side effect of the Benazapril. All of the ACE inhibitors have cough as a side effect. Lisinopril is probably the most well-known for that, but all of the -april drugs can cause a cough.
Losartan HCTZ is a combination of an angiotensin II receptor blocker (losartan) and hydrochlorothiazide. The ARB works on the same systems as the ACE inhibitor, but it does it along a little different pathway. The HCTZ is a diuretic that makes you urinate excess water. The ARB relaxes the blood vessels and the HCTZ decreases the intravascular volume.
There are other ARBs on the market and there are other mechanisms to control blood pressure. If you were doing well on the losartan HCTZ, you can ask your doc about amlodipine and valsartan (Exforge), irbesartan-hydrochlorothiazide (Avalide -- very similar to the losartan HCTZ), or valsartan and hydrochlorothiazide (DiovanHCT -- also very similar).
Respiratory therapist (B.S., RRT, RPFT)
Working on my master's in nursing